How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

My son had depression OCD & anxiety...currently on Wellbutrin

This answer was rated:

My son had depression OCD & anxiety...currently on Wellbutrin 300 mg but not doing anything for him. He does not want sexual side effects (29 yrs old) what do you recommend he try?

Dr Vikas :

Hello

Dr Vikas :

Thank you for your question, I’m Dr. Vikas and I’ll try to help you.

Dr Vikas :

Wellbutrin is a good antidepressant but it is not a very good option for treating OCD and anxiety.

Dr Vikas :

For OCD as well as anxiety symptoms, SSRI antidepressant like Fluoextine (Prozac) or Sertraline (Zoloft) are the first line choice. Most patients respond well to a dose range of 20-80 mg of Prozac.

Dr Vikas :

So you can discuss with his doctor about trying Prozac in his case and hopefully he will respond to this medicine well.

Dr Vikas :

It is true that SSRI antidepressants may cause sexual side effects but the other available antidepressant can also cause sexual side effects.

Dr Vikas :

He is already taking Wellbutrin and one good thing with Wellbutrin is that it can counteract the sexual side effect of SSRI antidepressants as noted clinically. So his doctor can continue the Wellbutrin and start Prozac. Most likely he will respond within 2-3 weeks to Prozac.

Dr Vikas :

My goal is to provide you with excellent service and I hope I’ve provided the information you were seeking, if not, please let me know so that l can continue to help you. If you need more help, please use the reply tab to continue our conversation.

If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.


Please take a moment to rate the answer.


Kind regards


Vikas

Customer:

Where is the answer? the only thing posted is the Disclaimer

I hope, you are now able to see my answer. Please feel free to discuss further if you have any doubt or other question.

 

 

Kind regards

 

Vikas

Customer: replied 3 years ago.


Dr. i am very pleased with the answer howver, it was too late; i was hoping to get the information before we went to the Primary Family Dr. late yesterday afternoon but i was unable to pull up any response until later last evening.


thank you.


 

No problem.

Probably it was some technical mistake because I replied within 30 minutes after you asked your question but unfortunately you were not able to see the answer at that time.

I wish your son a very early and speedy recovery.

Kind regards

Vikas
Dr. Vikas and other Mental Health Specialists are ready to help you